Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 18, 2007, 4:51 PM CDT for Dallas County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 18, 2007, 5:35 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dallas County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 182152
SVRSGF
MOC059-182245-
/O.NEW.KSGF.SV.W.0138.070618T2151Z-070618T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 545 PM CDT.
* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MARCH...MOVING NORTHEAST AT 30 MPH. THIS
STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
DALLAS COUNTY...INCLUDING THE TOWNS OF BUFFALO...WINDYVILLE AND
PLAD.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3751 9318 3763 9318 3786 9299 3788 9296
3788 9287 3763 9286 3749 9302 3747 9308
3745 9308
$$
SCHAUMANN2 follow-up statements
000
WWUS53 KSGF 182212
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT MON JUN 18 2007
MOC059-182245-
/O.CON.KSGF.SV.W.0138.000000T0000Z-070618T2245Z/
DALLAS MO-
512 PM CDT MON JUN 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR DALLAS COUNTY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PLAD...OR 8 MILES NORTHEAST OF BUFFALO...
MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF DALLAS
COUNTY...INCLUDING THE TOWN OF LEADMINE.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3751 9301 3763 9318 3786 9299 3788 9296
3788 9287 3763 9286
$$
SCHAUMANN000
WWUS53 KSGF 182235
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT MON JUN 18 2007
MOC059-182243-
/O.CAN.KSGF.SV.W.0138.000000T0000Z-070618T2245Z/
DALLAS MO-
533 PM CDT MON JUN 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR DALLAS COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
RADAR INDICATED THAT WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE
AROUND LEADMINE THROUGH 545 PM.
LAT...LON 3751 9301 3763 9318 3786 9299 3788 9296
3788 9287 3763 9286
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:45 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 2:45 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT MON JUN 18 2007 .DISCUSSION... NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS PERSISTED ACROSS MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THESE ACTIVE CONDITIONS WERE IN RESPONSE TO THE PASSAGE OF A WEAK UPPER LEVEL SHEAR AXIS COMBINED WITH AN AIRMASS LOADED IN MOISTURE CONTENT. A COLD FRONT IS EXPECTED TO APPROACH THE REGION TONIGHT...AND THE INITIAL FORECAST CHALLENGE IN THIS AFTERNOONS ANALYSIS WAS DETERMINING PRECIP CHANCES ASSOCIATED WITH THIS FRONT DURING THE 1ST PERIOD (TONIGHT). THE NEXT CHALLENGE WAS DETERMINING SEVERE POTENTIAL FOR THIS EVENING. A DECENT SIGNAL EXISTS WITHIN THE 12Z GFS SOLUTION THAT WOULD SUGGEST A POSSIBILITY OF ORGANIZED CONVECTION OVER EASTERN KANSAS AND WESTERN MISSOURI. THE WRF ON THE OTHER HAND WOULD KEEP STORMS IN CHECK. SHORT TERM (TONIGHT - WEDNESDAY NIGHT)... BETWEEN THE UPPER LEVEL DISTURBANCE AND THE FRONTAL SYSTEM PUSHING THROUGH TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI...CATEGORICAL POPS WILL BE NEEDED ALONG AND EAST OF HIGHWAY 65. AS A MATTER OF FACT...ILL BE GOING 100 POPS OVER A GOOD PORTION OF THE EASTERN OZARKS WITHIN THE FIRST PERIOD. THE MORE DIFFICULT PRECIP FORECAST EXISTS OUT WEST WHERE MODELS DIFFER WITH HOW THE FRONT IS HANDLED IN THIS AREA. THE GFS SHOWS STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT AND PUSHES IT THROUGH SOUTHEAST KANSAS BY AROUND 6Z...WHICH WOULD SUGGEST HIGH CHANCES FOR ADDITIONAL RAINFALL IN THESE AREAS. MEANWHILE THE WRF SHOWS THE WESTERN FLANK OF THE FRONT HANGING UP ACROSS NORTHERN KANSAS...WHICH GRADUALLY SHIFTS THE FRONT THROUGH DURING THE MORNING HOURS TUESDAY. THIS WOULD YIELD LITTLE CONVERGENCE AND LOW END CHANCES FOR ADDITIONAL RAIN. HERES WHATS HAPPENING WITH THE WRF AND WHY ITS LOW LEVEL PROGS ARE OFF. 12Z WRF 500MB HEIGHT MODEL INITIALIZATIONS SHOW A STRONG WAKE HIGH ACROSS OKLAHOMA AND EVEN INTO KANSAS BEHIND THIS MORNINGS OKLAHOMA CONVECTIVE CLUSTER. THE MODEL IS WAY OVERDONE WITH THIS WAKE HIGH AND FORCING THE FRONT TO BECOME HUNG UP ACROSS NORTHERN KANSAS. THIS SOLUTION SHOULD BE DISREGARDED FOR TONIGHTS PRECIP CHANCES ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...PARTICULARLY THE JOPLIN AREA. TV METS SHOULD LEAN TONIGHTS FORECAST WITH THE WETTER GFS...WITH CONDITIONS DRYING OUT DURING THE EARLY MORNING HOURS. FOR TUESDAY...DESPITE THE MODELS PROVIDING SOUTHERN MISSOURI WITH NEAR ZERO CHANCES FOR RAIN...I THINK LINGERING SHOWERS WILL EXIST IN RESPONSE TO THE FRONT NOT PUSHING ALL THE WAY INTO NORTHERN ARKANSAS...ESPECIALLY NEAR THE WEST PLAINS AREA. WILL TAKE A SECOND LOOK AT THIS PRIOR TO ISSUANCE TIME...BUT I MAY BE KEEPING A 20 - 30 PERCENT POP ALONG HIGHWAY 60 AND SOUTH FOR TUESDAY MORNING. OTHERWISE DRY AIR ADVECTS IN BY THE AFTERNOON PERIOD. THIS SHOULD SUPPRESS ANY SHOWERS FOR THE REMAINDER OF THE DAY...AND SHOULD BE A GOOD DAY TO GET AFTERNOON JOBS ACCOMPLISHED. BY TUESDAY NIGHT INTO WEDNESDAY...A CONVECTIVE COMPLEX WILL LIKELY OCCUR OVER THE PLAINS. WILL NEED TO MONITOR THIS SYSTEM AS IT MAY IMPACT SE KANSAS AND WESTERN MISSOURI WEDNESDAY MORNING. FOR THE REST OF WEDNESDAY...MUCH WILL DEPEND ON THIS SYSTEM AND IF IT CAN LAY OUT BOUNDARIES THAT ACT AS FOCI DURING THE AFTERNOON. THESE SMALL DETAILS WILL BECOME EASIER FORECASTED WITH TIME. LONG TERM (THURSDAY - SUNDAY)... HEADING INTO WEEKS END...MEDIUM RANGE MODELS SUGGEST THAT THE SUMMERTIME RIDGE WILL HAVE STRENGTHENED ACROSS THE DESERT SOUTHWEST...WHILE MEAN TROUGHING EXISTS TO THE EAST. THIS WILL PROVIDE A NORTHWEST FLOW REGIME OVER THE NATIONS MID SECTION...POTENTIALLY ALLOWING FOR A SERIES OF SHORTWAVE DISTURBANCES TO IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. TIMING THESE DISTURBANCES ROUNDING THE PERIPHERY OF THE SUMMERTIME RIDGE IS ALWAYS A CHALLENGE 4-7 DAYS OUT. THIS SCENARIO WILL NEED TO BE FINED TUNED AS WE BECOME CLOSER TO WEEKS END...BUT ULTIMATELY I CAN NOT RULE OUT THUNDERSTORMS IN ANY PERIOD DURING THIS TIME FRAME. WHAT WE DO KNOW IS THAT TEMPERATURES ARE GOING TO TREND WARMER. AS A MATTER OF FACT...90 DEGREE TEMPERATURES ARE A GOOD BET BY THURSDAY AND FRIDAY. LOCATIONS THAT EXPERIENCE MORE AFTERNOON CLOUD COVER AND PRECIPITATION WILL LIKELY REMAIN IN THE 80S. TEMPERATURES COULD INCREASE INTO THE MID 90S SUNDAY AND EARLY NEXT WEEK. BOTH THE GFS AND THE ECMWF SHOW THE SUMMERTIME RIDGE FOLDING OVER INTO THE CENTRAL AND EASTERN PLAINS. THIS SCENARIO WOULD ALSO OFFER MORE OF A DRY FORECAST...BUT WERE ALSO TALKING ABOUT DAYS 7 AND 8. ITS CERTAINLY POSSIBLE MODELS COULD TREND IN EITHER DIRECTION...WITH STRENGTHENING THE RIDGE EVEN FURTHER...OR CONFINING IT TO THE SOUTHERN ROCKIES AND HIGH PLAINS. CRAMER && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...PATCHY MVFR CEILINGS ARE EXPECTED THIS AFTERNOON FOR BOTH AIRFIELDS. APPEARS THAT WE AREA STARTING TO SEE SOME CLEARING TO THE WEST AND NORTHWEST...THIS WOULD LEAD TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS TO GET GOING THIS AFTERNOON. DECIDED TO ADD TEMPO THUNDERSTORMS FOR BOTH AIRFIELDS BY MID AFTERNOON. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jun 18, 1:01 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT MON JUN 18 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...HEAVY RAIN LEADING TO LOCALIZED AREAS OF FLASH FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DISCUSSION: AN AIRMASS HIGH IN MOISTURE CONTENT REMAINS ANCHORED ACROSS THE REGION. MEANWHILE SOME INSTABILITY HAS DEVELOPED AHEAD OF AN APPROACHING COLD FRONT. A WEAK UPPER LEVEL DISTURBANCE PASSING OVER EASTERN KANSAS AND WESTERN MISSOURI HAS TRIGGERED NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE PRIMARY SEVERE HAZARD. HEADING INTO THIS EVENING AND TONIGHT...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH. THIS FEATURE WILL LIKELY TRIGGER ADDITIONAL THUNDERSTORMS. A FEW OF THESE STORMS MAY ALSO BECOME SEVERE. DEPENDING UPON HOW UNSTABLE THE ATMOSPHERE CAN GET...INCREASING WIND SHEAR SUGGESTS THAT THERE MAY BE A CONDITIONAL RISK FOR ORGANIZED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY TUESDAY AS A COLD FRONT EXITS THE REGION. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS OVERNIGHT TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE DROPS THROUGH THE AREA. ADDITIONAL SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT THROUGH THE WORK WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jun 18, 3:24 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 PM CDT MON JUN 18 2007 MOZ103-182100- STONE MO- 324 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR STONE COUNTY UNTIL 400 PM CDT... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...OR 12 MILES SOUTHEAST OF AURORA... MOVING NORTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SCHAUMANN
Special weather statement, Jun 18, 4:36 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 436 PM CDT MON JUN 18 2007 MOZ080-182215- DALLAS MO- 436 PM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 515 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF FAIR GROVE...OR 13 MILES SOUTH OF BUFFALO...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN DALLAS COUNTY...INCLUDING THE TOWNS OF MARCH...FOOSE AND CHARITY. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SCHAUMANN
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.